MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5807938
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 09/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On september 16, 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch verio flex meter read inaccurately low compared to a hospital meter.The complaint was classified based on the customer care agent (cca) documentation and on additional information obtained by the medical surveillance specialist (mss) after reviewing the call recording, since the patient disconnected the call and declined to provide further information.The patient reported that on (b)(6) 2024, at 6:00 pm, she went to the emergency room (er) at the hospital as she had ¿low blood sugar¿ and could not get her blood sugar up.It was not reported if the patient developed any physical symptoms.Upon arrival after, the patient claimed her blood glucose had risen and a reading of ¿168 mg/dl¿ with the subject meter compared to ¿197 mg/dl¿ on the er meter was obtained.The patient claimed she was administered an ¿iv bag¿.Prior to attending er, the patient indicated that her blood glucose had risen from ¿23 mg/dl¿ to ¿71 mg/dl¿ on the subject meter and that she had taken orange juice and a total of 7 glucose tablets.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter and the correct testing process was being followed.The cca confirmed the test strips were in good condition.The cca walked the patient through a control solution test and the result fell within the specified control solution range.This complaint is being reported because the patient reportedly received medical intervention for an acute complication of diabetes while using the product.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO FLEX METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key20328563
Report Number3008382007-2024-00045
Device Sequence Number9592457
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5807938
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown